Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 147, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 8, 1999, 2:45 PM CDT for Baldwin County, Alabama. It was in force for 75 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 8, 1999, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 8, 1999, 4:00 PM CDT
- In force
- 75 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Baldwin County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:32 PM CDT | Hail 0.88 | Daphne, AL | Nickel to dime size hail was reported near Daphne. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 7.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 081945 SVRMOB ALC003-082100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 245 PM CDT TUE JUN 8 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 400 PM CDT * AT 244 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 13 MILES EAST OF ROBERTSDALE OR IN THE VICINITY OF SEMINOLE... MOVING WEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - SEMINOLE BY 244 PM CDT ROBERTSDALE BY 315 PM CDT SUMMERDALE BY 320 PM CDT SILVERHILL BY 325 PM CDT CLAY CITY BY 335 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:43 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 8, 2:43 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 243 PM CDT TUE JUN 8 1999 MORNING MODELS CONTINUE TO BE SOMEWHAT AT ODDS WITH WHAT TO DO WITH UPPER LOW AND DEVELOPING SURFACE LOW OVER EASTERN HALF OF GULF. AVN AND NGM COME CLOSER TO AGREEMENT. WITH AVN/NGM SHOWING UPPER HIGH TO REMAIN OVER MID ATLANTIC COASTAL AREA WOULD EXPECT UPPER LOW OVER NORTHEAST GULF TO MOVE/DRIFT NORTH OR NORTHEAST NEXT FEW DAYS. THIS WOULD KEEP COUNTY WARNING AREA IN THE TROPCAL MOISTURES AND SCATTERED SHOWERS AND THUNDERSTORMS...PEAKING LATE NIGHT/EARLY MORNING OVER COASTAL WATERS AND AFTERNOONS WHERE SEA BREEZE WILL ENHANCE LOW LEVEL CONVERGENCE. AVN DRAGS THE VORT MAX ACROSS THE WEST FLORIDA PANHANDLE OVER THE NEXT FEW DAYS AND WILL TREND THE QPS FORECAST WILL HEAVIEST RAIN OVER THE PANHANDLE BUT MOSTLY SOUTH OF THE BASINS. LIKE THE AVNS HIGHER POPS. COASTAL WATERS...SPLIT THE OUT TO 20 AND 20-50 LEGS DUE TO HIGHER WINDS OFFSHORE. ALSO EXPECT SEAS TO RUN A LITTLE HIGHER DUE TO INCREASED FETCH. MOB 70/87/71/87 3636 PNS 71/86/72/86 3636 DTS 73/84/74/84 2636 GZH 67/89/68/87 2425 11
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:51 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 24 min |
| Jun 8, 4:05 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 25 min |
| Jun 8, 4:15 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.